Indiana, 2007Flooding in Indiana, March 19 to 26, 2007
March 19 to 26, 2007 · NWS PAH · 2 events in 2 counties and zones
Rainfall was abundant in central Indiana during March. Several areas received over 6 inches of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was abundant in central Indiana during March. Several areas received over 6 inches of rain. As a result, lowland flooding was quite common throughout March. After receding below flood stage around the 12th, the White River flooded for a second time around the 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 19, 2:41 AM EST, 7 hours 19 minutes earlier.
Area forecast discussion, Mar 19, 2:41 AM EST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
241 AM CDT MON MAR 19 2007
.DISCUSSION...
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE
FROM NORTH TO SOUTH...AS A COLD FRONT MOVES TOWARD THE AREA TODAY.
TRENDING HEAVILY TOWARD THE GFS...THE FRONT WILL MOVE SOUTH ACROSS
THE CWFA TONIGHT...THEN STALL SOMEWHERE CLOSE TO THE AR/MO AND
TN/KY STATE LINES EARLY TUESDAY. THIS WILL SHIFT OUR HIGHER POPS
FOR CONVECTION SOUTH TO THE SRN / SW 1/3 OF THE FA LATER TONIGHT
INTO TUESDAY...WITH ONLY CHANCE POPS NORTH. THE BOUNDARY WILL HEAD
BACK NORTH AS A WARM FRONT TUE NIGHT / EARLY WED...AND RESULT IN
A CHANCE OF CONVECTION CWFA WIDE AS IT DOES. THEN...WE ARE WARM
SECTOR FOR THE REST OF THE WORK WEEK. WITH HIGHER HEIGHTS AND
SFC RIDGING ACROSS MUCH OF THE SOUTHERN U.S. THE FOCUS FOR
CONVECTIVE CHANCES WILL SHIFT MOSTLY WEST AND NORTH OF THE CWFA.
WILL KEEP A LOW CHC POP THUR-FRI ACROSS OUR FAR NW AND NRN
COUNTIES...CLOSER TO MOIST AXIS AND FRONTAL POSITION. ONLY MINOR
ADJUSTMENTS MADE IN THE LONG TERM...ESSENTIALLY FOR COORDINATION
PURPOSES. TEMPS WERE BASED ON A BLEND OF GOING NUMBERS...2M TEMP
FORECASTS AND NUMERICAL GUIDANCE IN THE SHORT TERM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 19, 4:15 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
415 AM CDT MON MAR 19 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
415 AM CDT MON MAR 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. BRIEF
HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN HAZARDS. THERE
IS A CHANCE OF SMALL HAIL AS WELL...MAINLY ACROSS SOUTHEAST
MISSOURI.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A GOOD CHANCE OF THUNDERSTORMS TUESDAY ACROSS SOUTHEAST
MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND WESTERN KENTUCKY.
LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN
HAZARDS. THE CHANCE OF STORMS WILL SHIFT NORTH ACROSS THE
REMAINDER OF THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY.
BEYOND WEDNESDAY...THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Pike
- When
- March 19, 10:00 AM EST to March 25, 3:00 PM EST
- Where
- Pike County, Petersburg
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.500, -87.280
Minor flooding occurred along the White River. Low bottomlands were flooded, and flooding began on higher bottomlands. State Road 257 began to flood. Flooding affected low agricultural lands, low oil fields, and closed a few local county roads. At Petersburg, where flood stage is 16 feet, the river crested at 19.43 feet on March 22.
Flood, Gibson
- When
- March 20, 6:00 PM CST to March 26, 5:00 PM CST
- Where
- Gibson County, Hazleton
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.480, -87.530
Minor flooding occurred along the White River. Floodwaters covered much low ground. Low lying oil fields and county roads were flooded. High water isolated a river cabin community. At Hazleton, where flood stage is 16 feet, the river crested at 19.00 feet on March 23.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Minnesota, March 19 to 24, 2007$900,000 · 1 event
- Lightning Strike in Indiana, March 19, 2007$100,000 · 1 event
- Flash Flooding and Hail in Oklahoma, March 19 to 20, 20071.5 in hail · 12 events
- Wildfire in U.S. Virgin Islands, March 19, 20071 event
- Flood in South Dakota, March 19 to 23, 20071 event
- Blizzard in Alaska, March 19, 20071 event
- Heavy Rain in Puerto Rico, March 19 to 20, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18531, 18532.